# SDR JIKA2013020501

- Difficulty date: February 1, 2013
- Submitted: February 6, 2013
- Operation: Air carrier
- Aircraft: N131GP
- Make and model: Beech C-99
- Aircraft serial: U225
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT THE PILOT REPORTED A STRONG SMOKE LIKE SMELL IN THE COCKPIT.  BLEED HEAT VALVES WERE ON.  ELECTRICAL SMOKE CHECKLIST WAS COMPLETED.  UNNECESSARY SWITCHES TURNED OFF AND SMELL SUBDUED.  THE PILOT DECLARED AN EMERGENCY AND RETURNED TO KDFW.  DFW MAINTENANCE VISUALLY INSPECTED THE INSTRUMENT PANEL, COCKPIT ELECTRICAL SYSTEMS AND LOWER ELECTRICAL PANELS NO DEFECTS FOUND.  GROUND RUNS COMPLETED, SMELL RETURNED WHEN BLEED HEAT WAS TURNED ON AFTER 10 MINUTES WITH THE BLEED HEAT ON SMELL DISSIPATED.  SUSPECT ODOR WAS FROM ENGINE WASHES COMPLETED THE PREVIOUS SHIFT.  NOTE - THIS WAS THE FIRST FLIGHT FOLLOWING THE ENGINE WASHES.
